MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920517
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "green silicone joint was non-permeable.Device was changed." additional information received reports "when the seal was inserted, the device disintegrated in a circular fashion".There was no clinical consequences for the patient.No medical intervention required.The patient's current condition is reported as unknown.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one compression sleeve and lidstock from a hemodialysis kit for analysis.Signs of use were observed.The connector assembly was not returned.Visual analysis revealed damage to one end of the compression sleeve.The sleeve appeared to be cut in a spiral pattern.Additionally, thread indentations were visible along the cut edge.The damage to the compression sleeve is consistent with the compression sleeve being misplaced within the compressing fitting/cap which would cause the metal cannulas on the connector assembly to catch onto the edge of the compressing sleeve as the components are assembled.When the compression fitting/cap and sleeve are twisted onto the juncture hub, the compression sleeve can get damaged/caught in the threads.The inner diameter of the compression sleeve measured 0.210" which is within the specification limits of 0.207"-0.213" per the extrusion product drawing.The outer diameter of the compression sleeve measured 0.2595" which is within the specification limits of 0.257"-0.263" per the extrusion product drawing.The length of the compression sleeve measured 0.3575" which is within the specification limits of 0.34"-0.36" per the extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation.Precaution: ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation." the complaint of damage to the compression sleeve was able to be confirmed through complaint investigation of the returned sample.The compression sleeve was damaged/torn upon return which is consistent with misalignment of the compression sleeve within the compression fitting/cap prior to twisting on the connector assembly.Based on the customer report and sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21806988
Report Number9680794-2025-00284
Device Sequence Number7408632
Product Code MSD
UDI-Device Identifier00801902096302
UDI-Public(01)00801902096302(11)240531(17)270531(10)33F24D1037(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920517
Device Catalogue NumberCS-15232-X
Device Lot Number33F24D1037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown